Yes, I've been quiet lately, but now I'm back. After two Levaquin tabs in March 1999, I'm finding that some symptoms improve, some worsen, and some just stay the same. The nerve damage causing the visual problems persists with no improvement, but I have observed fewer instances of involuntary muscle contractions. I still experience occasional burning in the left calf. Most frightening is the onset of pain in my right hip and right foot.
It happens mainly when it is cool and/or rainy. It feels like what I always thought severe arthritis would be. I'm only 37 years old, and there's no history of anything like this in my family. I probably wouldn't even be so bold as to blame the Levaquin for it except that I remember the joint pain that occurred when the reaction began.
One interesting note this week: I read with raised eyebrows that a Pentagon-financed study has concluded that a drug (pyriostigmine bromide) given to US troops during the Persian Gulf war to protect against nerve gas cannot be ruled out as a cause for Gulf War Syndrome.
Some of the symptoms of GWS include chronic pain, digestive problems, nausea, skin rashes, fatigue, aching joints, memory loss, and concentration problems. Does this sound too familiar??? The Pentagon has earmarked $20 MILLION to specifically study the effects of this drug.
What I'd like to know is why it took so long for them to figure out that to get an educated opinion about what was causing these symptoms, they should completely bypass medical doctors and go straight to a rocket scientist. (Yes, I'm back and I'm still mad.) Why didn't they just listen to the people who have GWS? The victims of GWS had to have a fairly good idea of what could have caused their symptoms. I wonder how many of them are like us, trying to find doctors who won't blow them off as nutcases.
Now, if these geniuses would just start looking into quinolones......... Anyway, it would be nice if the government (read FDA) would earmark a little money to research adverse drug effects caused by quinolones.
Last Updated 7/09/04